Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 82, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 25, 2004, 7:30 PM EDT for Duval County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 7:30 PM EDT (23:30 UTC)
- Expired
- Jun 25, 2004, 8:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 29 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS52 KJAX 252330 SVRJAX FLC031-260015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 729 PM EDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 815 PM EDT * AT 729 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES SOUTHWEST OF UNF...OR ABOUT 6 MILES NORTHEAST OF MANDARIN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 815 PM EDT... UNF... FORT CAROLINE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3026 8166 3015 8153 3021 8144 3040 8149 $$ ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:44 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 25, 4:44 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT FRI JUN 25 2004 .SHORT TERM... OLD OUTFLOW BOUNDARY/REMNENTS OF YESTERDAYS SQUALL LINE ALONG THE UPPER GULF COAST BECOMING A FOCUSING MECH FOR CONVECTION OVER THE FLORIDA PANHANDLE AND BIG BEND. CONVECTION WILL MOVE INTO THE AREA THIS EVENING...ESPECIALLY OVER SOUTHEAST GEORGIA. WITH A MAINLY ZONAL FLOW ALOFT CONVECTION WILL HINGE ON UPPER LEVEL IMPULSES MOVING ACROSS THE UPPER GULF COAST FOR THE NEXT FEW DAYS. AN UPPER LEVEL LOW EAST OF THE ABACOS IS MOVING WEST WITH POPCORN CUMULUS TYPE CONVECTION IN THE CORE BUT THAT LOW SHOULD MOVE ACROSS CENTRAL AND SOUTHERN FLORIDA OVER THE NEXT 24 HOURS OR SO. MODELS NOT DOING A GOOD JOB IN PICKING UP ON THAT UPPER LOW AND SOME OF THAT CONVECTION COULD AFFECT THE SOUTHERN COUNTIES OVER THE WEEKEND. .LONG TERM... AN UPPER LEVEL TROUGH DIGS A BIT SOUTHWARD LATE THIS WEEKEND EARLY NEXT WEEK WITH SHORT WAVES/IMPULSES ROTATING THROUGH THE BASE. AS THEY DO A SERIES OF CONVECTIVE CLUSTERS WILL MOVE ACROSS THE NORTHERN GULF COAST INTO EARLY NEXT WEEK. EXPECT THE CONVECTION TO BE HIGHLY DIURNAL IN NATURE DESPITE THE UPPER LEVEL SUPPORT WITH NOCTURAL CONVECTION OVER THE ATLANTIC AND APALACHEE BAY AND INLAND DAY TIME CONVECTION ENHANCED BY THE UPPER LEVEL SUPPORT... ESPECIALLY WHEN THE IMPLUSES ARE IN PHASE WITH MAX DIURNAL HEATING. && .MARINE...REGIONAL BUOYS REPORTING SLY WINDS AROUND 15 KNOTS AND SEAS UPWARDS TO 3 FEET. A RIDGE OF HIGH PRESSURE WILL REMAIN SOUTH OF THE LOCAL WATERS INTO NEXT WEEK...PROVIDING A SWLY FLOW OVER THE AREA. A FRONTAL SYSTEM WILL APPROACH THE AREA ON SATURDAY...STALLING NORTH OF THE AREA ON SUNDAY. ANOTHER FRONT WILL APPROACH THE AREA EARLY NEXT WEEK. NOCTURNAL SURGE AROUND 15 KNOTS NEXT SEVERAL NIGHTS...WITH VALUES COMING CLOSE TO SCEC LEVELS OF 15-20 KNOTS OVER THE OFFSHORE GEORGIA WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 89 72 89 / 40 40 30 50 SSI 77 88 75 88 / 30 40 30 30 JAX 77 91 73 91 / 30 50 30 50 SGJ 77 90 73 89 / 20 50 30 40 GNV 75 90 72 90 / 30 50 30 60 OCF 76 90 73 91 / 30 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && SANDRIK/HESS
Hazardous weather outlook, Jun 25, 1:00 PM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 PM EDT FRI JUN 25 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 100 PM EDT FRI JUN 25 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE GULF COAST STATES. A MOIST SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL ALLOW FOR ANOTHER AFTERNOON OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. PRIOR TO STORM DEVELOPMENT HOWEVER...THE MOIST CONDITIONS WILL COMBINE WITH HIGH TEMPERATURES TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 THIS AFTERNOON. BY LATE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE WITH THE BEST CHANCE OVER NORTHERN PORTIONS OF THE FORECAST AREA AS WELL AS ALONG THE SOUTHEAST GEORGIA COAST. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE AND WILL INCLUDE LARGE HAIL AND DAMAGING WIND GUSTS. ALL STORMS THAT FORM WILL BE CAPABLE OF FREQUENT LIGHTNING AND BRIEF PERIODS OF VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH THURSDAY... SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. THE STRONGEST STORMS EACH DAY WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Jun 25, 5:40 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 PM EDT FRI JUN 25 2004 FLZ037-252230- PUTNAM FL- 540 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF GEORGETOWN...OR ABOUT OVER SALT SPRINGS...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GEORGETOWN...WELAKA...LAKE COMO...SATSUMA...POMONA PARK AND SAN MATEO THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Jun 25, 6:15 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 PM EDT FRI JUN 25 2004 FLZ032-033-252245- CLAY FL-ST. JOHNS FL- 615 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME SOUTHERN CLAY AND NORTHWESTERN ST. JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTH OF PICOLATA...OR ABOUT 9 MILES NORTHWEST OF HASTINGS...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Jun 25, 6:41 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 641 PM EDT FRI JUN 25 2004 FLZ038-252330- FLAGLER FL- 641 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT... AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF ESPANOLA TO 11 MILES SOUTH OF ESPANOLA...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF HASTINGS TO 9 MILES SOUTHWEST OF BUNNELL...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA... BUNNELL AND DINNER ISLAND THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Local storm report, Jun 25, 7:02 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
702 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 7 W CRESCENT CITY 29.44N 81.63W
06/25/2004 PUTNAM FL PUBLIC
EMERGENCY MANAGER RELAYED REPORT OF ROOF BLOWN OFF
RESIDENTAL HOME ON COUNTY ROAD 308 BETWEEN CRESCENT CITY
AND FRUITLAND.
&&
ECZLocal storm report, Jun 25, 7:08 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST GEORGETOWN 29.39N 81.64W
06/25/2004 60 MPH PUTNAM FL FIRE DEPT/RESCUE
EMERGENCY MANAGER RELAYED REPORT OF THUNDERSTORM WIND
GUST ESTIMATED BETWEEN 60 AND 70 MPH...REPORTED BY
GEORGETOWN FIRE DEPARTMENT.
&&
ECZSpecial weather statement, Jun 25, 7:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 720 PM EDT FRI JUN 25 2004 FLZ025-260000- DUVAL FL- 720 PM EDT FRI JUN 25 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT... AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MANDARIN...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANDARIN...BAYARD...UNF AND SAN PABLO THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:34 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 41 min |
| Jun 25, 5:11 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 25, 5:32 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 43 min |
| Jun 25, 5:46 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 44 min |
| Jun 25, 6:29 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 46 min |
| Jun 25, 7:17 PM EDT | Special Marine Warning | JAX | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.